Jump to content
ACN Latitudes Forums
apriella2002

tourettes syndrome,adhd,ocd

Recommended Posts

Guest Chris

Personally I'd try to stay away from the drugs and go with some of the alternative options found here at Latitudes. There are always side effects from taking drugs. Here are the adverse effects, which are caused from seroquel (taken directly off their homepage)

 

SEROQUEL is indicated for the treatment of schizophrenia.

The most common adverse events associated with the use of SEROQUEL are dizziness (10%), postural hypotension (7%), dry mouth (7%), and dyspepsia (6%). The majority of adverse events are mild or moderate. The incidence of somnolence in clinical trials was 18% versus 11% for placebo.

 

As with all antipsychotic medications, prescribing should be consistent with the need to minimize the risk of tardive dyskinesia, seizures, and orthostatic hypotension.

 

Only dyspepsia, weight gain, and abdominal pain were reported at a significantly higher incidence with increasing doses of SEROQUEL.

 

Patients should be periodically reassessed to determine the need for maintenance treatment.

 

That description doesn't sound very appealing to me, but I don't know much about the drug :(

 

Does anyone else have an opinion on this?

Share this post


Link to post
Share on other sites
Guest Susan Molloy

I've had symptoms of OCD and a tendency toward movement disorders since early childhood. Triggers were phenol and cigarette smoke, as well as other chemical exposures or allergenic foods. Fluorescent lighting, proximity to electrical equipment and generators trigger symptoms as well. Please be sure your child is not strapped into an electromagnetically intense position within your family vehicle, or in the area of sleep. Do not put your child in the highchair right next to the fridge motor, stove, or microwave oven.

I've been on several medications and did horribly, but am now improved with a small dose of an SSRI.

I am 53 years old, female. not a small child.

sm

Share this post


Link to post
Share on other sites
Guest Sue
:D Apriella, that's great!! What happened to the TS symptoms--any change in tics?? Or wasn't that a problem. . .

Share this post


Link to post
Share on other sites
:D hi all..my sons tics are getting worse.the only thing that is helping his behavior is the seroquel. they recently added a medication called clonodine. i dont know much about this med but im gonna do alot of studying on it before i givie it to him..thanks for asking how he was..apriella

Share this post


Link to post
Share on other sites
Guest Bentley

:wub: Hi Apriella, In my searches for something to help with OCD, I came across a very interesting site on a supplement developed by a bio-chemist, researcher - (I think) Anyways I know that when one hears "natural supplement" the immediately thing is to question if it could possible work. I don't know that this is all natural, but I was really impressed by the write up and the process of deduction she used to develop this product for a relative who had Tourrettes. The formula is now being mass marketed, - I'm not sure if you can order it other than from her site... Her name is Bonnie Grimaldi, if you scroll down on the site and look into some of the tourettes testimonials are extremely impressive. The site is

http://www.bonniegr.com/

 

take care, hope this helps

 

Ben

Share this post


Link to post
Share on other sites

Hi all

some of you already know our story.

 

My son has TS/OCD/ADD/CAPD/SID.......phew!

 

He was on meds for a year and they not only didnt help, they brought on sude effects that were worse than what he was taking them for.

 

Since going on supplements based on Bonnie Grimaldi's research for the TS, as well as the addition of specific ones for the OCD (5HTP, Inositol/Lecithin/Choline, GABA/B6 etc) he is like a new kid!! He also takes Flaxseed/Borage/Evening Primrose Oils and Ginko Biloba for the ADD

 

We have found accupuncture and reflexology to be very helpful for OCD.

Share this post


Link to post
Share on other sites
Guest marie knight

My son is also on seroquel and his tics are getting worse. Is the klonadine helping the tics?

Share this post


Link to post
Share on other sites
Guest Gordon Partlow

I am a 39 yr old male who began to develop tourettes 4 years ago. It has progressed in severity to near complete social isolation because of the Tics and loud vocalizations. :lol: I have been taking Seroquel for about a month now and It has reduced my severe Tourettes symptoms by 95%. I have been trying various drugs for the past 3 years and almost gave up hope of finding one that helped. It seems to me that finding a good med for tourettes ultimately a matter of trial and error and everyone's system is different. Don't let the fact that a drug was really bad for someone else with like symptoms deter you from trying it. It might be just what you need. Gordon

Share this post


Link to post
Share on other sites
Guest diane
Personally I'd try to stay away from the drugs and go with some of the alternative options found here at Latitudes.  There are always side effects from taking drugs.  Here are the adverse effects, which are caused from seroquel (taken directly off their homepage)

 

SEROQUEL is indicated for the treatment of schizophrenia.

The most common adverse events associated with the use of SEROQUEL are dizziness (10%), postural hypotension (7%), dry mouth (7%), and dyspepsia (6%). The majority of adverse events are mild or moderate. The incidence of somnolence in clinical trials was 18% versus 11% for placebo.

 

As with all antipsychotic medications, prescribing should be consistent with the need to minimize the risk of tardive dyskinesia, seizures, and orthostatic hypotension.

 

Only dyspepsia, weight gain, and abdominal pain were reported at a significantly higher incidence with increasing doses of SEROQUEL.

 

Patients should be periodically reassessed to determine the need for maintenance treatment.

 

That description doesn't sound very appealing to me, but I don't know much about the drug  :)

 

Does anyone else have an opinion on this?

My son is 24 years old. Was diagnosed with OCD/mild tourettes when he was 19. Devasted his life. He has tried so many drugs. The latest he just started is seroquel. He is also on lexapro and buspirone. I have not noticed any change in his OCD symptoms over the years. His tics have gotten somewhat better. His mood flucuates. Will have to wait a while yet to see what the seroquel does. Anyone have any advice regarding long-term medication use if the OCD symptoms really have not improved?

Share this post


Link to post
Share on other sites
Guest steve

hi Diane,

 

I would find out information on Neuortherapy as a possible treatment modality for your son. You could start a www.eegspectrum.com for information.

 

Good Luck,

 

Steve

Share this post


Link to post
Share on other sites

Have you tried diet? The Glyphospates in Round Up pesticide is patented as an antibiotic and genetically altered (GMO) food in our diets is causing severe inflammation because it is foreign to our immune system. I have a post or you can google it.

 

Over 64 countries either ban or label food products from us. Shipments to Japan and China of wheat and corn that have been genetically altered have been refused.

 

I highly recommend the movie "Genetic Roulette".

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now



×